i recently just had an iron infusion about two weeks ago and i immediately noticed that my skin has turned darker than it normally is. it was a 1000 mg of dark brown fluid and im afraid it has darkened my skin. my eyes have since turned brown too. is this something i shouldve expected and is it permanant? will i go back to my old complexion, if so, when? i have heard that vitamin c decreases the iron levels in your body, is this safe to take for my complexion to go back as i thinkthis is due to the increased iron in my body.
Vitamin c helps the body.absorb iron better. Check with your dr.
Hello Genies, I received an Iron Infusion yesterday, Manofer I believe 1000mg too and I am seeing similar effects to those experienced by you back in 2015. My skin is turning darker (it looked like a nice tan before, but now is going a bit too dark), and even the white part of the eyes seems less white now. I was wondering if in your case, you finally recovered your tone and the eyes went back to their normal colour. When you wrote that post it was 2 weeks after the IV Iron infusion. Did the reaction finally subside? How long did it take? I am a bit worried and I'd really appreciate if you could tell me about your experience. I hope it all went well finally. Thanks.
If anyone else out there knows anything about this type of reaction to Iron infusions, any information will be much appreciated. I have called a 24h number from the NHS, and I spoke to 3 doctors, but none of them had ever heard about this type of reaction so they couldn't assure me it wasn't permanent. Thanks.
I had a similar reaction too.
I had ferinject injection 2 months ago now. But unlike your history, I immediately developed severe urticaria and had to take several steroid injections to suppress the reaction. Same day and soon later I noticed my skin looked tanned. I initially had spots of darker skin, but eventually it evened out to become homogously ‘tanned-like’. Now two months later unfortunately I still notice that my skin is darker than before. I can easily tell the difference with my makeup and clothes and old photos.
Now I’m not sure if it’s going to go away at all. I haven’t consulted about it. Just thought I’ll give it Time. I just hope it goes away when iron levels even out.
Anyone with longer duration of such symptoms please give feedback.
I just had 1 gram of ferric polymaltose infusion 2 days ago. I noticed my face color darkened from yesterday. My husband noted that too. I hope someone can tell me if this can gradually go away. Many thanks!
Yes I also would like to know people keep asking if I’ve been tanning
I had Monofer Iron Infusion on Mon 15th October 2018. Noticed face darker two days later and got pimples as well. I’m treating the pimples but after reading your responses, I would like to know how long it takes for the skin to get back to normal. Has your skin colour come back without using any special products? If so, how long did it take? Please help. My confidence is at a low in terms of appearance.
Thank you for your help
I had a blood transfusion, 2 units, and several Venofer IV iron. I had a large buise on my upper arm after the IV was removed. This was after a knee replacement. This was 6 months ago. I now am suspicious that it could be an iron stain. It's embarrassing because it looks like someone is abusive to me. I am not sure what to do about it. As a nurse , I have given many IV iron infusions and never came across this reaction. As for giving it IM, I do know that there is special instructions so as not to stain the skin. It must go deep into the muscle. In our procedure manual that we keep at the station is how I learned to give it. I believe they called it a Z track injection. You must push the skin down close to the muscle and stretch the skin in the shape of a Z with your thumb and index finger.
Hi, I had an iron infusion on the 21 March 2019, instantly notice my skin go 3 shades darker , and skin just looking really uneven and dry, it is really worrying me will my skin ever go back to normal, everyone here who complained the same please can you tell me if your skin has gone back to normal , thank you very much your response is very much needed.
So many complaints about skin darkening. I only WISH I had that reaction to the transfusions being that I’m so pale. I will say, that I noticed a slight difference in my complexion. I went up maybe 1/2 a shade but that’s it. I figured that was my “normal” color. When you’re anemic, often times you are pale and lighter than your normal complexion.
I had a blood transfusion a month ago with two units of blood. Three days ago and a week prior to that, I had two infusions, but I don’t know how many milligrams. I do have more energy, but my hemoglobin was a 4.8, which apparently is very dangerously low. So I am pleased to see that I am feeling more energetic. I think it may have helped a bit with some of my pain as well. I am having a complete lumbar fusion, in about six weeks. That is how they discovered my low hemoglobin. You have to have a lot of tests done before such a big surgery.
I began to notice that I had what appeared to be a tan right before the second dose. I have not been in the sun, so I thought it might be related to the iron. After the blood transfusion my hemoglobin rose to 7.4 and after my first iron infusion I was in at 8.4, which I’m very pleased about.
As was mentioned in a prior email, I too am very pale, so having my complexion appear to be darker, is just fine with me. The only drawback is my sunspots on my face and hands are also darker.
What brought me here was my most interesting and flattering outcome, but nobody has mentioned this as far as I can tell. I am soon to be 58 and I’ve had hooded eyelids for several years. Strangely enough, the droopy skin appears to be gone. My explanation for this is that I must’ve been so dried up from having my blood be down to 4.8, that my veins are plumping up and I have taken up the space/ droopiness of my skin. So I am pleased all around. I have more energy, I look tan, and my droopy eyelids have disappeared. I would be curious to know if anyone symptoms have gone away. Most people have only come here once and have not given us a long-term outlook.
Has anyone else experienced any of these outcomes? I wish you all the best.
I had iron infusion on December 18 ,2019.
Yess my skin get very darker too, I’m much worried as I wasn’t expecting this. It’s really making me more depressed, my skin colour never seemed so, but now it’s too dark to believe.
I don’t know it’s not written in pamphlets that Hospital staff gave me. In side effects there’s no written for complexion darkness.
It’s happened with me, I’m continually browsing on Google for any remedy.
If anyone has any suggestions please tell.
I recent got iron fusion as well and notice the same symptoms . You are right it is because of iron fusion . Even my eye lids are darker and skin got more discolouration. I think it’s the side effect from iron infusion . I am consulting a skin specialist
I had the same thing happen. A dusky tan a day after my last iron infusion along with very bad muscle and joint aches. I put it down to iron infiltrating the tissues. Got concerned, took 25 mg Benadryl and some Tylenol with codeine and went to bed. Totally resolved in morning. Any one else have any input?
So this is more of a question. I'm scheduled to get my first infusion tomorrow. I was wondering is the skin discoloration your talking about only at injection site or all over?
Hi everyone, my mum had iron infusion and she has the same side effects, hr doctor said she has never seen this before. I was hoping one of you guys could guide me on ways that could help relieve this symptom.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.